Alert archive / Pennsylvania / Flash Flood Warnings in 2013
Flash Flood Warning 42, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 18, 2013, 5:35 PM EDT for Clarion County, Forest County, Jefferson County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2013, 5:35 PM EDT (21:35 UTC)
- Expired
- Jul 18, 2013, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clarion County, PA, Forest County, PA, Jefferson County, PA
The radar
The State College radar (KCCX), 109 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3057 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:35 PM EDT, 2 hours earlier.
Area forecast discussion, Jul 18, 3:35 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
335 PM EDT THU JUL 18 2013
.SYNOPSIS...
HIGH PRESSURE WILL MAINTAIN WARM AND HUMID CONDITIONS ONE MORE DAY
BEFORE A COLD FRONT BRINGS SHOWERS...THUNDERSTORMS...AND A RETURN
TO NORMAL TEMPERATURES AND HUMIDITY.
&&
.NEAR TERM /THROUGH FRIDAY/...
SHOWERS/THUNDERSTORM COVERAGE HAS NOT BEEN NEARLY AS GREAT THIS
AFTERNOON AS THE LAST TWO DAYS...LIKELY DUE TO LACKING UPPER LEVEL
SUPPORT. THAT BEING SAID...ANY SHOWERS/THUNDERSTORMS THAT DO
DEVELOP WILL BE SLOW MOVING IN NATURE AND BRING THE POSSIBILITY OF
LOCALIZED HEAVY RAIN. EXPECT THAT SHOWERS WILL BE DONE SHORTLY
AFTER SUNSET. NO CHANGES NEEDED TO HEAT ADVISORY FOR THIS
AFTERNOON.
SOME MODEST UPPER LEVEL SUPPORT TOMORROW SHOULD ALLOW FOR SLIGHTLY
GREATER COVERAGE OF PRECIPITATION...AND HAVE KEPT EVERYONE WITH
LOW CHANCE POPS. AT THIS POINT...HEAT INDEX FORECASTS ACROSS THE
AREA MAX OUT JUST BELOW 100 DEGREES. AT THIS POINT...NO NEED TO
ISSUE HEAT ADVISORY FOR TOMORROW...BUT A SLIGHT CHANGE IN THE
FORECAST MAY RESULT IN A NEED FOR AN ADVISORY. BEST CHANCES FOR
THIS WOULD BE IN OHIO.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
NOT MUCH CHANGE IN THE FORECAST FOR THE COLD FRONT COMING THROUGH
THE AREA ON SATURDAY...EXCEPT FOR BRINGING THE FRONT THROUGH JUST
A TOUCH SLOWER. AS A RESULT...DELAYED POPS A TOUCH FRIDAY NIGHT
ACROSS THE SOUTH...AND KEPT POPS A TOUCH HIGHER ON SUNDAY. SOME
SHEAR WILL FINALLY RETURN TO THE REGION WITH THE FRONT...COMPARED
TO THE TOTAL LACK OF SHEAR EXPERIENCED THIS WEEK. ALTHOUGH
TEMPERATURES WILL BE DIMINISHED ON SATURDAY WITH THE CLOUD
COVER...SUFFICIENT MOISTURE WILL REMAIN FOR UNSTABLE
CONDITIONS...AND SPC DAY 3 SLIGHT RISK STILL APPEARS VALID ON
SATURDAY. THE GREATEST RISK REMAINS DAMAGING WINDS.
WHILE BULK OF PRECIPITATION WILL BE SOUTH OF THE REGION BY
SUNDAY...STILL HAVE HELD ONTO POPS ALONG THE MASON-DIXON LINE
THROUGH THE DAY ON SUNDAY. WITH BOTH LOWER TEMPERATURES AND LOWER
DEWPOINTS...DO NOT EXPECT THERE TO BE ANY SEVERE WEATHER ON
SUNDAY.
THE COLD FRONT WILL BRING A WELCOME RETURN TO NORMAL TEMPERATURES
ACROSS THE REGION...WITH GENERALLY LOW TO MID 80S/60S FOR
HIGHS/LOWS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE MODELS KEEP MUCH OF THE EASTERN CONUS UNDER THE INFLUENCE OF A
BROAD UPPER LEVEL TROUGH THROUGH THE THE PERIOD. SEVERAL SHORTWAVES
ARE PROGGED TO CROSS THE OHIO VALLEY...BUT TIMING AND PLACEMENT
REMAINS INCONSISTENT FROM RUN TO RUN. OPTED TO KEEP LOW CHANCE POPS
IN THE FORECAST AS NOT EVEN THE MEX GUIDANCE SUGGEST MUCH MORE THAN
CHANCE POPS THROUGH THE PERIOD. TEMPERATURES/DEWPOINTS WERE
MAINTAINED AT A BLEND OF MOS/ECMWF/HPC GUIDANCE WHICH KEPT THEM NEAR
SEASONAL VALUES THROUGH THE PERIOD.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
ISOLATED CONVECTION SIMILAR TO LAST FEW DAYS. CHANCES ARE SMALL
AND ONLY MENTION IN KDUJ AND KFKL. MORNING BR AGAIN WITH MOIST
AIRMASS FRIDAY MORNING.
.OUTLOOK.../FRIDAY THROUGH MONDAY/...
NON VFR IN PATCHY EARLY MORNING FOG. RESTRICTIONS ARE ALSO LIKELY
IN SHOWERS/THUNDERSTORMS WITH A COLD FRONT ON SATURDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ039>041-
048>050-057>059-068-069.
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ007-013-014-
020>023-029-031-073-075.
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ001>004-012-
021-022.
&&Hazardous weather outlook, Jul 18, 4:14 AM EDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 414 AM EDT THU JUL 18 2013 OHZ039>041-048>050-057>059-068-069-PAZ007-013-014-020>023-029-031- 073-075-WVZ001>004-012-021-022-190815- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-LAWRENCE-BUTLER- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 414 AM EDT THU JUL 18 2013 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE WITH INCREASING CONFIDENCE ON SATURDAY. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-PAZ008-009-015-016-074-076-WVZ023-041-190815- GARRETT-VENANGO-FOREST-CLARION-JEFFERSON PA-WESTMORELAND RIDGES- FAYETTE RIDGES-PRESTON-TUCKER- 414 AM EDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HIGH TEMPERATURES IN THE UPPER 80S TO NEAR 90 AND DEWPOINTS NEAR 70 WILL COMBINE TO CREATE HEAT INDEX VALUES IN THE MID TO UPPER 90S ON THURSDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE WITH INCREASING CONFIDENCE ON SATURDAY. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 1:35 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
135 PM EDT THU JUL 18 2013
PAZ009-015-016-181800-
CLARION PA-FOREST PA-JEFFERSON PA-
135 PM EDT THU JUL 18 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARION...
NORTHWESTERN JEFFERSON AND SOUTH CENTRAL FOREST COUNTIES...
AT 134 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF CLARION...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES
AND SMALL STREAMS.
LOCATIONS IMPACTED INCLUDE...
CLARION... REDCLYFFE...
COOK FOREST STATE PARK...
CLEAR CREEK STATE PARK...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4137 7908 4136 7909 4136 7907 4130 7901
4115 7933 4129 7947 4148 7919Special weather statement, Jul 18, 4:03 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 403 PM EDT THU JUL 18 2013 PAZ007-008-013-014-182030- BUTLER PA-LAWRENCE PA-MERCER PA-VENANGO PA- 403 PM EDT THU JUL 18 2013 ...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHEASTERN LAWRENCE... EXTREME SOUTHWESTERN VENANGO...NORTH CENTRAL BUTLER AND SOUTHEASTERN MERCER COUNTIES... AT 401 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF GROVE CITY...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS. LOCATIONS IMPACTED INCLUDE... SLIPPERY ROCK... GROVE CITY... PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 4117 7988 4099 8006 4118 8024 4124 8013 15
Special weather statement, Jul 18, 4:38 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 438 PM EDT THU JUL 18 2013 PAZ013-182100- LAWRENCE PA- 438 PM EDT THU JUL 18 2013 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAWRENCE COUNTY... AT 435 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF NEW CASTLE...MOVING EAST AT 5 MPH. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN AT THE RATE OF ONE TO TWO INCHES PER HOUR WILL POND WATER ON ROADS AND QUICKLY FILL SMALL STREAMS. LOCATIONS IMPACTED INCLUDE... HARLANSBURG... PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 4112 8017 4096 8017 4099 8033 4109 8035 15
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:09 PM EDT | Heat Advisory | PBZ | Allegheny, Armstrong, Beaver, Butler, Fayette, Greene and 4 more | 23 hr |
| Jul 18, 1:35 PM EDT | Special Weather Statement | PBZ | Clarion | 25 min |
| Jul 18, 4:03 PM EDT | Special Weather Statement | PBZ | Butler | 27 min |
| Jul 18, 4:38 PM EDT | Special Weather Statement | PBZ | Lawrence | 22 min |
| Jul 18, 4:48 PM EDT | Severe Thunderstorm Warning | PBZ | Forest, Jefferson | 12 min |
| Jul 18, 5:43 PM EDT | Special Weather Statement | PBZ | Jefferson | 47 min |
| Jul 18, 5:46 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Jefferson | 29 min |
| Jul 18, 6:50 PM EDT | Special Weather Statement | PBZ | Indiana | 40 min |
| Jul 18, 6:58 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 32 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.